Effexor, Loratab,kadian Help

Discussion in 'Fibromyalgia Main Forum' started by SherrieTeacup, Apr 7, 2007.

  1. SherrieTeacup

    SherrieTeacup New Member

    I am going off of Effexor i was on 150 mg went down to 75mg for 8 days. Then i started having itching on palms of hands, feet, trunk of body so bad i had to take Benadryl. I call the pain doc and told her i think the loratab and morphine is bothering me. She said i have been on it for two years it cant be them bothering me. I called the drug store and they said you can get a reaction at any time. She also said the way the doctor wanted me to go off the Effexor just take 75mg for four days and stop was insane Now mind you i have been on it for five years. My question is did anyone have this problem. I just don,t know want is happening to me i feel terrible. I am also going off 20mg of morphine so pain level is bad.
    Please someone help with some advice
    Sherrie
  2. SusanEU

    SusanEU New Member

    do you have to go off of your meds?

    Sue in Ontario
  3. debhun

    debhun New Member

    If you are in so much pain why would you come off your morphine? Is it your dr that wants you off? I hope that you get better.


    Deb
  4. Berchie

    Berchie New Member

    My dear girl,this is the first time I've ever posted but I know that that is NOT the way to come off of a antidepressant that you have been on for five years.He should have you weaning off of it alot slower than what he is.That may be why you are having all the trouble.
  5. SherrieTeacup

    SherrieTeacup New Member

    Thank You all for your replys I am going off the Effexor because it no longer works for me. I get that a lot that meds stop working for me. So i wanted off of it but the doc just said stop it. I weaned myself off the best i could with what i had. As far as the pain meds when the itching started to get worse i know it was them. I stoped the lortab and it helped some as far as itching and rash. I know now that the Morphine is also the itching problem too. So it is not that i want to go off all this stuff i have too. The pain doc also said to just stop the pain med that is the only why i would know if it is the pain meds. I am in so much pain and off balance. I have see these doc for a long time it makes me so mad i have had this illness for 25 yrs and to be treated in this way. I thought i was over being treated like s... Thanks again for all your concern. I have been a looker on this site and have learned a lot and gained alot.
    Sherrie
  6. fmhurt

    fmhurt New Member

    HI SHERRIE
    I HAD A DR. THAT DONE ME THE SAME WAY AND I DIDN'T KNOW ANYTHING ABOUT WiTHDRAWIS AT THAT TIME. BUT YOUR BODY WILL START GOING THOUGHT WITHDRAWLS . YOU HAVE TO GO OFF THE MEDS SLOW AND YOUR DR. CAN GIVE YOU SOMETHING ELSE TO TAKE . MY FREIND DONE THE SAME THING AS YOU , SHE WAS EITCHING ALL OVER HER BODY AND SHE HAD BEEN TAKING LORTAB'S FOR YEARS.THE DR. PUT HER ON SOMETHINK THAT DIDN'T HAVE THE SAME THING THAT WAS IN LORTAB. START BACK TAKING THE PAIN MEDS UNTIL YOUR DR. GIVES YOU ANOTHER MED.
    GOD BLESS
    CAROLYN
    [This Message was Edited on 04/10/2007]
  7. SherrieTeacup

    SherrieTeacup New Member

    Thank You,
    I am in withdraw From all of it. The pain dr will give me something else but i don,t want it It called Suboxone. I looked it up i don,t want it and she will not give you anything thats not long acting. And i feel if i keep taking what i am on it will harm me more in the long run. I did call the doc that gave me the Effexor and she gave me some samples for two weeks to help in going off of it, but only after i called her upset and told her i was having feelings like something like electric was going off in my head.
    Sherrie
    I have never went thru withdraw you jut want to die
  8. Greenbean7

    Greenbean7 New Member

    I stopped Effexor cold turkey. It is very hard especially for the first 5 days or so. I had been on it for about 3 years, but I don't think the withdrawal would be any easier if I had been on it for 3 months. I was only on 37 mg a day, however, and if it had been higher the doc would have had me step it down gradually. He recommended cold turkey so the withdrawal would not be a long drawn out process, but would resolve more quickly.

    Took me several weeks before I felt good and I have almost completely lost my taste for coffee! Not a bad side effect I guess!

    I also had itching, especially palms and feet/ankles. It was the same kind of itching I have if I eat celery. It went away after about 7 or 8 days.

    I stopped taking it in mid-February because it was supposed to help me sleep and didn't. Only lasting problem besides the coffee thing is I cry at commercials and newspaper articles that touch my heart. Not out of control, just teary. And I laugh a lot easier which is a wonderful thing.

    I take hydrocodone for pain, Lamictal for seizures and Inderol for BP. Also take Maxalt and Fiorinal for migraines (as needed).

    Good luck!

    Greenbean
  9. SherrieTeacup

    SherrieTeacup New Member

    Hi Greenbean, Thanks for the info did you get like electric like shooting going off in your head? Its so hard to go off everything at once i am in so much pain. I am going to see my internal Med doctor next week. What did you do about the itching? SherrieTeacup
  10. Greenbean7

    Greenbean7 New Member

    Yup, had the "zaps" not just in my head but arms and legs, too. Not fun! Also had a problem with turning my head and having to wait for my eyes to "catch up". It was like just a nano sec before my head and eyes seemed to be together after I turned or nodded my head.

    Good luck. If your doc will help out I understand there is a step down RX that moves you gradually down until you are off.

    Hugzz
    Greenbean
  11. sueliza

    sueliza New Member

    Be careful coming off the Effexor so quickly - I found my pharmacist to be the best source of info on withdrawal!

    I was so off balance and woozy coming off zoloft (after only 3 months on it)- I actually had a minor car accident! I hadn't had an accident since I was a teenager. Be really careful driving!